MAUDE Adverse Event Report: BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3533
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D3: manufacturer address 1: tavor building 1, industrial park.G1: mfr site address 1: tavor building 1, industrial park.
 
Event or Problem Description
It was reported that there was frost on the needle shaft.An icerod cx 90 degree needle/vl was selected for a right paravertebral mass cryoablation procedure to treat a soft tissue mass in the prostate.During the procedure, the needle started freezing with the other needles used together.However, it was observed that the icerod cx 90 degree needle/vl had ice forming on the needle shaft.To prevent frostbite, the needle was exchanged for another to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
D3: manufacturer address 1: tavor building 1, industrial park.G1: mfr site address 1: tavor building 1, industrial park.Device evaluation by manufacturer: an icerod 1.5 cx 90 degree needle (29777828) was returned to arden hills cis for analysis.Visual inspection of the exterior of the needle showed no abnormalities.The needle was connected to the icefx console, and a two-minute confidence test was performed without any abnormal functionality.A five-minute freeze cycle was performed, and it was found that the needle shaft became completely covered in frost.The needle was disassembled, and the vacuum sleeve was tested for vacuum integrity.The vacuum sleeve became covered in frost, meaning the vacuum sleeve was defective.The vacuum sleeve was inspected under a microscope, and it was found that the vacuum sleeve had abnormalities in the metal that likely led to the vacuum integrity failing.The reported event of frost on the needle shaft was confirmed.
 
Event or Problem Description

Brand Name
ICEROD CX 90 DEGREE NEEDLE/VL
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17625623
Report Number2124215-2023-45798
Device Sequence Number7302126
Product Code GEH
UDI-Device Identifier07290104830587
UDI-Public07290104830587
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K121251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberFPRPR3533
Device Catalogue NumberFPRPR3533
Device Lot Number0029777828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale